Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 16, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 23, 2005, 9:53 AM CST for Tallahatchie County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2005, 9:53 AM CST (15:53 UTC)
- Expired
- Feb 23, 2005, 10:30 AM CST
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 165 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 231553 SVRMEG MSC135-231630- /O.NEW.KMEG.SV.W.0016.050223T1553Z-050223T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 953 AM CST WED FEB 23 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 1030 AM CST * AT 950 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WEBB...OR ABOUT 9 MILES NORTHEAST OF DREW...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM. * LOCATIONS IN THE WARNING INCLUDE SUMNER AND PAYNES. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3391 9052 3377 9039 3386 9001 3408 9016 $$
2 follow-up statements
000 WWUS54 KMEG 231605 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1005 AM CST WED FEB 23 2005 MSC135-231630- /O.CON.KMEG.SV.W.0016.000000T0000Z-050223T1630Z/ TALLAHATCHIE MS- 1005 AM CST WED FEB 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 AM CST FOR TALLAHATCHIE COUNTY... AT 1000 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WEBB...OR ABOUT 10 MILES NORTHEAST OF DREW...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUMNER AND BRAZIL. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3391 9046 3380 9037 3396 9012 3408 9035 $$
000 WWUS54 KMEG 231621 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1020 AM CST WED FEB 23 2005 MSC135-231630- /O.CON.KMEG.SV.W.0016.000000T0000Z-050223T1630Z/ TALLAHATCHIE MS- 1020 AM CST WED FEB 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 AM CST FOR TALLAHATCHIE COUNTY... AT 1015 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WEBB...OR ABOUT 15 MILES NORTHEAST OF DREW...MOVING NORTHEAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUMNER AND BRAZIL. .QUARTER SIZE HAIL WAS REPORTED IN SUMNER AT 1014 AM BY THE SUMNER POLICE DEPARTMENT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3391 9046 3380 9037 3396 9012 3408 9035 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 5:06 AM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Feb 23, 5:06 AM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 506 AM CST WED FEB 23 2005 .UPDATED DISCUSSION... UPDATED TODAYS FORECAST BASED UPON RADAR TRENDS WITHIN THE LAST HOUR. RADAR SHOWS A SOLID LINE OF RAIN AND LIGHTNING ACTIVITY ACROSS ALL OF WESTERN ARKANSAS MOVING EASTWARD. THE LIGHTNING ACTIVITY APPEARS TO BE DUE TO ELEVATED INSTABILITY. GIVEN PROXIMITY OF LIGHTNING STRIKES TO THE AREA...GAVE A MENTION OF A RUMBLE OF THUNDER POSSIBLE. ESTIMATE THE RAIN TO ARRIVE THIS MORNING. ALSO RAISED POPS OVER ALL OF WEST TENNESSEE TO LIKELY BASED UPON THE DEGREE OF COVERAGE OVER ARKANSAS. .PREVIOUS DISCUSSION... SURFACE FRONT IS ORIENTED NEAR THE GULF COAST THIS MORNING. A STRONG UPPER LEVEL SHORTWAVE IS MOVING OUT OF THE SOUTHERN PLAINS. THIS SHORTWAVE IS RESPONSIBLE FOR AN AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO WESTERN ARKANSAS THIS MORNING. THE HIGH CLOUDS FROM THESE STORMS HAS MOVED OVER THE REGION. WINDS ARE OUT OF THE NORTHEAST IN RESPONSE TO HIGH PRESSURE OVER ILLINOIS. UPPER SHORTWAVE WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. LIS AND CAPE SHOW THAT ATMOSPHERE IS VERY STABLE AND MID LEVEL LAPSE RATES ARE NOT TOO SUPPORTIVE OF THUNDER. EXPECT LIGHTNING ACTIVITY TO DECREASE OVER ARKANSAS THIS MORNING. EASTERLY WINDS IN THE LOW LEVELS MAY INHIBIT THE ONSET OF RAINFALL FOR A SHORT TIME AS DRY AIR IS PUMPED INTO THE SYSTEM. HOWEVER THE STRENGTH OF THE SYSTEM SHOULD EVENTUALLY WIN OUT WITH MOST LOCATIONS SEEING RAIN TODAY AND TONIGHT. THE RAIN SHOULD FIRST ARRIVE INTO AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER BY LATE MORNING OR AROUND NOON AND WORK ITS WAY EASTWARD THROUGHOUT THE DAY. HAVE SLIGHTLY LOWER POPS EAST OF JACKSON DUE TO TIMING CONCERNS WITH RESPECT TO THE DRY EASTERLY WINDS. TEMPERATURES TODAY WILL BE IMPACTED BY THE NEUTRAL TEMP ADVECTION ASSOCIATED WITH THE EASTERLY WINDS...CLOUD COVER AND ESPECIALLY WHEN THE RAINFALL ARRIVES. TONIGHT...MOST LOCATIONS SHOULD STILL HAVE SOME RAIN AROUND DURING THE EVENING BUT BY MIDNIGHT THE MAIN SHORTWAVE WILL HAVE MOVED EAST OF THE AREA. SOUNDINGS SHOWING THAT SOME DRIZZLE MAY STILL LINGER BEHIND THIS MAIN AREA OF RAIN. IN TERMS OF WINTRY POTENTIAL NORTH OF JONESBORO TO JACKSON...THE SOUNDINGS DO NOT SUPPORT MOISTURE UP TO THE -10 DEGREE MARK SO ICE CRYSTAL ACTIVATION IS UNLIKELY. THIS RULES OUT SNOW. FINALLY...THE BOUNDARY LAYER TEMPS...ALTHOUGH CLOSE...LOOK LIKE THEY ARE JUST ABOVE FREEZING. THIS RULES OUT FREEZING RAIN OR FREEZING DRIZZLE. STILL...THE SITUATION WILL NEED TO BE REEVALUATED ONCE THE 12Z DATA ARRIVES. LOOKING AT 925MB MOISTURE FIELDS AND SOUNDINGS...WILL LIKELY HAVE LOTS OF LOW STRATUS TO CONTEND WITH TOMORROW. CLOUDS WILL PROBABLY STICK AROUND JUST ABOUT ALL DAY BEFORE BREAKING UP TOMORROW NIGHT AS HIGH PRESSURE SETTLES OVER THE REGION. HIGH PRESSURE WILL REMAIN LOCKED OVER THE REGION INTO THE WEEKEND. DEPENDING UPON CLOUD COVER AND WIND SPEEDS...OVERNIGHT LOWS COULD BE CHILLY WITH TEMPS IN THE 20S POSSIBLE. ANOTHER STORM SYSTEM WILL ARRIVE ON MONDAY WITH WARM AIR ADVECTION VARIETY SHOWERS POSSIBLE SUNDAY NIGHT BEFORE A STRONG COLD FRONT MOVES THROUGH ON MONDAY. ATMOSPHERE STILL LOOKS RATHER STABLE WITH THE FRONT FOR MENTION OF THUNDER. THE GFS IS ADVERTISING A GOOD DEAL OF COLD AIR BEHIND THIS SYSTEM...WHICH MAY BE A BIT OVERDONE. STILL...HAVE LOWERED TEMPS BELOW MEX GUIDANCE IN THE EXTENDED TO ABOUT 8 DEGREES BELOW CLIMATOLOGY AS A FIRST GUESS. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && VALLE
Hazardous weather outlook, Feb 23, 4:35 AM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 435 AM CST WED FEB 23 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-241100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 435 AM CST WED FEB 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. VALLE
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 10:28 AM CST | Severe Thunderstorm Warning | MEG | Tallahatchie | 32 min |
| Feb 23, 11:12 AM CST | Severe Thunderstorm Warning | MEG | Panola | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.